Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 29, NWS Tampa Bay, FL

February 27, 2009DeSoto County, Hardee County, Highlands County, Florida

NWS Tampa Bay, FL issued this red flag warning at Feb 27, 2009, 3:45 AM EST for DeSoto County, Hardee County, Highlands County, Florida. It took effect at Feb 27, 2009, 12:00 PM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 27, 2009, 3:45 AM EST (08:45 UTC)
In effect from
Feb 27, 2009, 12:00 PM EST
Expired
Feb 27, 2009, 7:00 PM EST
In force
7 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL

The radar

The Tampa radar (KTBW), 84 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 8.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2009-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2009-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2288 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 270845
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
345 AM EST FRI FEB 27 2009

...RED FLAG WARNING IN EFFECT FRIDAY AFTERNOON...

.HIGH PRESSURE NORTH OF THE REGION WILL KEEP WARM AND DRY
CONDITIONS ACROSS THE AREA ON FRIDAY. LOW RH VALUES AND HIGH 
DISPERSION WILL ONCE AGAIN GENERATE RED FLAG CONDITIONS.

FLZ055>057-060>062-065-280000-
/O.UPG.KTBW.FW.A.0023.090227T1700Z-090228T0000Z/
/O.NEW.KTBW.FW.W.0029.090227T1700Z-090228T0000Z/
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
345 AM EST FRI FEB 27 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO
7 PM EST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

SEVERAL HOURS OF RH BELOW 35 PERCENT WILL COMBINE WITH VERY HIGH
DISPERSION THIS AFTERNOON TO CREATE CRITICAL FIRE WEATHER
CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$
1 follow-up statement
000 
WWUS82 KTBW 280004
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
704 PM EST FRI FEB 27 2009

...RED FLAG WARNING HAS EXPIRED...

.RELATIVE HUMIDITY VALUES HAVE INCREASED TO ABOVE CRITICAL VALUES
THIS EVENING WHILE DISPERSION VALUES HAVE DECREASED AS WELL.

FLZ055>057-060>062-065-280115-
/O.EXP.KTBW.FW.W.0029.000000T0000Z-090228T0000Z/
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
704 PM EST FRI FEB 27 2009

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Feb 27, 3:31 AM EST, 14 minutes earlier.

Area forecast discussion, Feb 27, 3:31 AM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
331 AM EST FRI FEB 27 2009

.SHORT TERM (TODAY-SUNDAY)...HIGH PRESSURE WILL CONTINUE TO RIDGE
ACROSS THE AREA THROUGH EARLY SATURDAY. THE RIDGE WILL THEN SHIFT
TO THE SE AS A LOW PRESSURE SYSTEM LIFTS ENE THROUGH THE DEEP
SOUTH JUST TO THE NORTH OF THE STATE. A COLD FRONT WILL THEN PUSH
THROUGH THE AREA EARLY SUNDAY THROUGH SUNDAY LATE AFTERNOON AS
THE UPPER LOW SWINGS OVER NORTHERN FL SUNDAY AFTERNOON. WINDS WILL
BECOME STRONG AND GUSTY SATURDAY NIGHT AND SUNDAY WITH THE FRONT
AND RAIN CHANCES WILL GENERALLY BE IN THE 30-40 PERCENT RANGE.
THIS MAY NEED TO BE ADJUSTED UP AS MODELS BEGINNING TO SHOW BETTER
MOISTURE WITH THE SYSTEM AS IT MOVES THROUGH THE AREA. WITH THE
UPPER JET IN PLACE OVER THE AREA...COULD SEE SOME STRONG TO SEVERE
WIND GUSTS WITH THE STORMS...BUT NEAR UNIDIRECTIONAL FLOW SHOULD
KEEP TOR THREAT LOW.

.LONG TERM (SUNDAY NIGHT-THURSDAY)...A VERY QUIET WEATHER PATTERN
WILL TAKE SHAPE OVER FLORIDA THROUGH THE EXTENDED PERIOD. HIGH
PRESSURE WILL SETTLE OVER THE AREA AT THE SURFACE...WITH DRY
NORTHWEST TO WEST FLOW ALOFT. TEMPERATURES WILL BE SUPPRESSED
THROUGH MID WEEK IN RESPONSE TO THE SURGE OF COOLER AIR BEHIND THE
UPPER-LEVEL LOW THAT IS EXPECTED TO AFFECT THE AREA THIS WEEKEND.
GUSTY WINDS WILL REMAIN A POSSIBILITY INTO EARLY MONDAY...WITH
WINDS SLACKENING FOR MUCH OF THE REMAINING PERIOD.

.AVIATION...VFR CONDITIONS TO PERSIST THROUGH THE NEXT 24 HOURS. A
SEA BREEZE IS EXPECTED TO AFFECT ALL TAF SITES THIS AFTERNOON WITH
A WIND SHIFT TO THE WEST/NORTHWEST.

&&

.AVIATION...VFR CONDITIONS TO PERSIST THROUGH THE NEXT 24 HOURS. A
SEA BREEZE IS EXPECTED TO AFFECT ALL TAF SITES THIS AFTERNOON WITH
A WIND SHIFT TO THE WEST/NORTHWEST.

&&

.MARINE...WINDS AND SEAS WILL BEGIN TO INCREASE TO SCA SATURDAY
AFTERNOON AS THE FRONT APPROACHES THE AREA AND WILL REMAIN AT SCA
LEVELS TO POSSIBLY NEAR GALE LEVELS OFFSHORE THROUGH EARLY MONDAY.
WINDS AND SEAS WILL THEN SUBSIDE MONDAY AS HIGH PRESSURE BUILDS
OVER THE AREA. CONDITIONS WILL THEN REMAIN LIGHT THROUGH MID-NEXT
WEEK.

&&

.FIRE WEATHER...EXPECT TO HAVE A COUPLE OF HOURS OF CRITICAL
HUMIDITIES THIS AFTERNOON AND THAT COMBINED WITH MIXING HEIGHTS
AROUND 5000-5500FT AND DISPERSIONS AROUND 80...HAVE ISSUED A RED
FLAG WARNING FOR THE SOUTHERN HALF OF THE CWA. MOISTURE SHOULD
INCREASE FOR SATURDAY AFTERNOON AS THE FRONT APPROACHES THE AREA
AND THEN SHOULD HAVE RAIN SUNDAY WITH THE FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  77  59  78  60 /   0   0   5  20
FMY  80  58  81  61 /   0   0   5  10
GIF  79  57  81  60 /   0   0   5  20
SRQ  77  56  78  60 /   0   0   5  20
BKV  79  51  80  55 /   0   0  10  30
SPG  75  61  76  60 /   0   0   5  20

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 7 PM EST THIS EVENING FOR
     CHARLOTTE-DE SOTO-HARDEE-HIGHLANDS-LEE-MANATEE-SARASOTA.

GULF WATERS...NONE.

&&

SHORT TERM/MARINE/FIRE WEATHER...24/COLSON
LONG TERM/AVIATION...05/CANTIN
Hazardous weather outlook, Feb 26, 4:10 AM EST, 23 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
410 AM EST THU FEB 26 2009

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-262115-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-
410 AM EST THU FEB 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...FIRE WEATHER IMPACT...
LOW RELATIVE HUMIDITY VALUES MAINLY OVER INTERIOR PORTIONS OF THE
AREA COULD RESULT IN FAVORABLE CONDITIONS FOR THE SPREAD OF WILD
FIRES. DURATIONS OF HUMIDITIES BELOW 35 PERCENT ARE EXPECTED TO BE
LESS THAN 4 HOURS THIS AFTERNOON...THEREFORE NO WARNINGS ARE IN
EFFECT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

...THUNDERSTORM IMPACT...
SHOWERS AND THUNDERSTORM ACTIVITY WILL DEVELOP SATURDAY EVENING
AND INTO SUNDAY MORNING AS A FRONT APPROACHES THE STATE.

...WIND AND SEA IMPACT...
BOATING CONDITIONS WILL DETERIORATE LATE SATURDAY AND SUNDAY WITH
WINDS INCREASING WITH A FRONTAL PASSAGE. ADVISORY LEVELS COULD BE
REACHED EARLY SUNDAY. MARINERS SHOULD REMAIN WELL INFORMED OF
POTENTIAL HAZARDS FOR SMALL CRAFT THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

22

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.